Alert archive / Iowa / Wind Advisories in 2019
Wind Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Jan 7, 2019, 2:50 PM CST for 21 counties in Iowa; Clark County, Scotland County, Missouri; 13 counties in Illinois. It took effect at Jan 8, 2019, 7:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 2:50 PM CST (20:50 UTC)
- In effect from
- Jan 8, 2019, 7:00 AM CST
- Expired
- Jan 8, 2019, 9:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444 WWUS73 KDVN 072050 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 250 PM CST Mon Jan 7 2019 ...Very Strong Winds Expected Tuesday... .Very strong winds will develop Tuesday and usher colder air into the region. A brief burst of strong winds with gusts up to 40 mph is possible 6 to 8 AM Tuesday morning. However, the prolonged very strong winds of 25 to 30 mph with gusts up to 55 mph will develop around mid morning Tuesday and continue into Tuesday evening. IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-080500- /O.NEW.KDVN.WI.Y.0001.190108T1400Z-190109T0300Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson-Van Buren-Scotland- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, Fairfield, Keosauqua, and Memphis 250 PM CST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect from 8 AM to 9 PM CST Tuesday. * Winds...Northwest 25 to 30 mph with gusts up to 55 mph. * Timing...Starting 8 AM Tuesday through Tuesday evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ042-053-054-065>068-078-088-089-099-ILZ001-002-007-009-015>018- 024>026-034-035-MOZ010-080500- /O.NEW.KDVN.WI.Y.0001.190108T1500Z-190109T0300Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa- Henry IA-Des Moines-Lee-Jo Daviess-Stephenson-Carroll-Whiteside- Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren- Hancock-McDonough-Clark- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, and Kahoka 250 PM CST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect from 9 AM to 9 PM CST Tuesday. * Winds...Northwest 25 to 30 mph with gusts up to 55 mph. * Timing...Starting at 9 AM Tuesday through Tuesday evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$
6 follow-up statements
956 WWUS73 KDVN 080245 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 845 PM CST Mon Jan 7 2019 ...Very Strong Winds Expected Tuesday... .Very strong winds will develop Tuesday and usher colder air into the region. A brief burst of strong winds with gusts up to 40 mph is possible 6 to 8 AM Tuesday morning. However, the prolonged very strong winds of 25 to 30 mph with gusts to around 50 mph will develop around mid morning Tuesday and continue into Tuesday evening. IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-081045- /O.CON.KDVN.WI.Y.0001.190108T1400Z-190109T0300Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson-Van Buren-Scotland- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, Fairfield, Keosauqua, and Memphis 845 PM CST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY... * Winds...Northwest 25 to 30 mph with gusts to around 50 mph. * Timing...Starting 8 AM Tuesday through Tuesday evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ042-053-054-065>068-078-088-089-099-ILZ001-002-007-009-015>018- 024>026-034-035-MOZ010-081045- /O.CON.KDVN.WI.Y.0001.190108T1500Z-190109T0300Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa- Henry IA-Des Moines-Lee-Jo Daviess-Stephenson-Carroll-Whiteside- Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren- Hancock-McDonough-Clark- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, and Kahoka 845 PM CST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY... * Winds...Northwest 25 to 30 mph with gusts to around 50 mph. * Timing...Starting at 9 AM Tuesday through Tuesday evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$
240 WWUS73 KDVN 080946 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 346 AM CST Tue Jan 8 2019 ...Very Strong Winds Today... .Very strong winds will develop today as an upper level storm system ushers colder air into the region. Winds will increase and become strong across the area from west to east this morning and continue through the afternoon. Gusts of 50 mph will be possible, especially in the afternoon hours. Winds will remain strong into the evening hours, then gradually diminish overnight. IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-081800- /O.EXT.KDVN.WI.Y.0001.190108T1300Z-190109T0300Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson-Van Buren-Scotland- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, Fairfield, Keosauqua, and Memphis 346 AM CST Tue Jan 8 2019 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CST THIS EVENING... * Winds...Northwest 25 to 30 mph with gusts up to 50 mph. * Timing...Starting 8 AM, continuing through this evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ ILZ002-007-009-016>018-026-035-081800- /O.EXT.KDVN.WI.Y.0001.190108T1600Z-190109T0300Z/ Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren- McDonough- Including the cities of Freeport, Mount Carroll, Sterling, Geneseo, Princeton, Hennepin, Monmouth, and Macomb 346 AM CST Tue Jan 8 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... * Winds...West 25 to 30 mph with gusts up to 50 mph. * Timing...Starting at 9 AM, continuing through this evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034- MOZ010-081800- /O.CON.KDVN.WI.Y.0001.190108T1500Z-190109T0300Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa- Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson- Hancock-Clark- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Fort Madison, Galena, Moline, Rock Island, Aledo, Oquawka, Carthage, and Kahoka 346 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * Winds...Northwest 25 to 30 mph with gusts up to 50 mph. * Timing...Starting at 9 AM, continuing through this evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ Sheets
667 WWUS73 KDVN 081512 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 912 AM CST Tue Jan 8 2019 ...Very Strong Winds Today... .Very strong winds will develop through the morning as an upper level storm system ushers colder air into the region. Winds will increase and become strong through Noon, and continue through the evening. Gusts of 50 mph will be possible, especially in the afternoon hours. Winds will remain strong into the evening hours, then gradually diminish overnight. IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-082315- /O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson-Van Buren-Scotland- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, Fairfield, Keosauqua, and Memphis 912 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...Northwest 25 to 30 mph with gusts up to 50 mph. * Timing...Continuing through this evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034- MOZ010-082315- /O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa- Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson- Hancock-Clark- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Fort Madison, Galena, Moline, Rock Island, Aledo, Oquawka, Carthage, and Kahoka 912 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...Northwest 25 to 30 mph with gusts up to 50 mph. * Timing...Continuing through this evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ ILZ002-007-009-016>018-026-035-082315- /O.CON.KDVN.WI.Y.0001.190108T1600Z-190109T0300Z/ Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren- McDonough- Including the cities of Freeport, Mount Carroll, Sterling, Geneseo, Princeton, Hennepin, Monmouth, and Macomb 912 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...West 25 to 30 mph with gusts up to 50 mph. * Timing...Continuing through this evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$
607 WWUS73 KDVN 082040 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 240 PM CST Tue Jan 8 2019 ...Very Strong Winds Into This Evening... .Very strong winds of 35 to 45 mph will continue through mid evening, before gradually lowering back to the 20 to 30 mph range overnight. Gusts of 50 mph will be possible, especially in the afternoon hours. Winds will remain strong into the evening hours, then gradually diminish overnight. IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-090300- /O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson-Van Buren-Scotland- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, Fairfield, Keosauqua, and Memphis 240 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...Northwest 25 to 30 mph with gusts up to 50 mph. * Timing...Continuing through this evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034- MOZ010-090300- /O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa- Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson- Hancock-Clark- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Fort Madison, Galena, Moline, Rock Island, Aledo, Oquawka, Carthage, and Kahoka 240 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...Northwest 25 to 30 mph with gusts up to 50 mph. * Timing...Continuing through this evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ ILZ002-007-009-016>018-026-035-090300- /O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren- McDonough- Including the cities of Freeport, Mount Carroll, Sterling, Geneseo, Princeton, Hennepin, Monmouth, and Macomb 240 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...West 25 to 30 mph with gusts up to 45 mph. * Timing...Continuing through this evening. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$
243 WWUS73 KDVN 082353 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 553 PM CST Tue Jan 8 2019 ...Very Strong Winds Early Tonight... .Very strong northwest winds of 25 to 35 mph with gusts up to 50 mph are expected through 9 PM. Isolated gusts near 55 mph are possible in the counties along and north of Interstate 80. Winds will gradually decrease to the 20 to 30 mph range overnight. IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-090300- /O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson-Van Buren-Scotland- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, Fairfield, Keosauqua, and Memphis 553 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...Northwest 25 to 35 mph with gusts of 45 to 55 mph, highest in the counties along and north of Interstate 80. * Timing...Through 9 PM. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034- MOZ010-090300- /O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa- Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson- Hancock-Clark- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Fort Madison, Galena, Moline, Rock Island, Aledo, Oquawka, Carthage, and Kahoka 553 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...Northwest 25 to 35 mph with gusts of 45 to 55 mph, highest in the counties along and north of Interstate 80. * Timing...Through 9 PM. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ ILZ002-007-009-016>018-026-035-090300- /O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren- McDonough- Including the cities of Freeport, Mount Carroll, Sterling, Geneseo, Princeton, Hennepin, Monmouth, and Macomb 553 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * Winds...Northwest 25 to 35 mph with gusts of 45 to 55 mph, highest in the counties along and north of Interstate 80. * Timing...Through 9 PM. * Impacts...Driving may become difficult for light weight and high profile vehicles. Light outdoor objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ Uttech
218 WWUS73 KDVN 090301 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 901 PM CST Tue Jan 8 2019 IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-090415- /O.EXP.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington- Jefferson-Van Buren-Scotland- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, Fairfield, Keosauqua, and Memphis 901 PM CST Tue Jan 8 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Winds have decreased to under 45 mph so the Wind Advisory has been allowed to expire. For the remainder of tonight, sustained northwest winds of 20 to 25 mph and gusts of 30 to 35 mph can be expected. $$ IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034- MOZ010-090415- /O.EXP.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa- Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson- Hancock-Clark- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Mount Pleasant, Burlington, Fort Madison, Galena, Moline, Rock Island, Aledo, Oquawka, Carthage, and Kahoka 901 PM CST Tue Jan 8 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Winds have decreased to under 45 mph so the Wind Advisory has been allowed to expire. For the remainder of tonight, sustained northwest winds of 20 to 25 mph and gusts of 30 to 35 mph can be expected. $$ ILZ002-007-009-016>018-026-035-090415- /O.EXP.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/ Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren- McDonough- Including the cities of Freeport, Mount Carroll, Sterling, Geneseo, Princeton, Hennepin, Monmouth, and Macomb 901 PM CST Tue Jan 8 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Winds have decreased to under 45 mph so the Wind Advisory has been allowed to expire. For the remainder of tonight, sustained northwest winds of 20 to 25 mph and gusts of 30 to 35 mph can be expected. $$ Uttech
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:43 AM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 7, 11:43 AM CST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1143 AM CST Mon Jan 7 2019 ...AVIATION UPDATE... .SYNOPSIS... Issued at 305 AM CST Mon Jan 7 2019 Low pressure was located in eastern SD with a warm front across southern IA and into central IL. Early morning temperatures were in the 40s in the dvn cwa, but readings were in the 50s in MO and 60s in eastern TX. Light rain was covering much of the dvn cwa along with se winds gusting ocnly to 30 mph. && .SHORT TERM...(Today and Tonight) ISSUED AT 305 AM CST Mon Jan 7 2019 Today: Rain will be widespread until about mid morning then the rain will gradually end from west to east through early afternoon. Dry weather is expected over all the cwa by late afternoon as the short wave responsible for the rain shifts off to our east. Subsidence in the wake of the trough should brings sunshine to the area this afternoon. Warm air to south will continue to get pulled northward into our area, with temperatures near record highs at some locations (esp DBQ and CID). See climate section below. Highs will be in the 50s to around 60. Sw-w winds will be gusting much of the day with gusts to 30 mph, possibly a bit higher. Additional rainfall today will be generally in the 1 to 3 tenths of an inch range. Tonight: A speed max at h3 and short wave currently in the northern Rockies will be quickly moving into the Midwest. This will tap some colder air to the north and spread an area of light snow across southern MN/northern IA/southern WI. Our far northern counties should be just grazed by this system and for now the grids will only have a chance of a mix of light rain and snow. In the wake of this system the models indicate strong caa coming in towards morning with west-northwest winds gusting to 35 mph in our far western counties late tonight. Lows will be in the 30s. .LONG TERM...(Tuesday through Sunday) ISSUED AT 305 AM CST Mon Jan 7 2019 A windy and cold Tuesday will mark the onset colder weather, more typical for January, that is expected to last through the rest of the work week. A tightening pressure gradient and steepening low level lapse rates in the strong cold air advection northwest flow Tuesday will lead to strong winds, likely sustained from 20 to 30 mph through the day. Deep mixing may tap into 45 to 50 kt 850 mb winds, supporting gusts over 45 mph and a wind advisory may be needed for the period of strongest winds from mid morning into early afternoon. Will keep low chance pops for light snow showers or snow flurries across the far north where the low level flow will be more cyclonic and cloud cover will likely linger through the day. Some clearing is possible across the south, where deep mixing should allow highs to reach the low 40s, while the north will be in the lower to mid 30s, with falling temperatures in the afternoon. Brisk winds will continue Tuesday night into Wednesday in the tight pressure gradient and pressure rises ahead of high pressure building into the northern plains under strong subsidence in the northwest flow aloft. Lows will likely reach the teens to lower 20s, then Wednesday's highs limited to the 20s over most of the area as a cold, dry Canadian airmass overspreads the region. Thursday through Sunday: A mostly cool, dry northwest flow pattern continues with a consistent model signal indicating a weak system warranting low chance pops for snow, or rain/snow in the south, Friday and Friday night. The latest model runs would only suggest light snow amounts at best. Highs will likely moderate back to the 30s Friday through the weekend with overnight lows in the 20s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1137 AM CST Mon Jan 7 2019 Conditions will improve to VFR through 00z/08 as the storm system moves into the Great Lakes. VFR conditions are mainly expected through 12z/08 with a possibly exception being KDBQ that may see MVFR conditions in low level wrap around clouds. LLWS after 06z/08 appears marginal but did include LLWS at KCID/KBRL for the 18z TAFs. After 12z/08 low level mechanical turbulence will increase as deeper mixing of the atmosphere occurs and surface winds increase significantly. && .CLIMATE... ISSUED AT 305 AM CST Mon Jan 7 2019 Record Highs for January 7... Moline.........63 in 2008 Cedar Rapids...55 in 2003 Dubuque........51 in 1949 Burlington.....65 in 2008 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Sheets AVIATION...08 CLIMATE...Haase
Hazardous weather outlook, Jan 7, 3:33 AM CST, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 333 AM CST Mon Jan 7 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 333 AM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Strong south winds this morning will become west this afternoon. Wind gusts up to 35 mph can be expected today. A cold front will arrive late tonight bringing strong northwest winds to portions of eastern Iowa. Wind gusts up to 35 mph can be expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Strong northwest winds are expected Tuesday with gusts up to 45 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Haase/Sheets
Nearby
Wind Advisories in Iowa, 2019Wind Advisories in Illinois, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.